Incontinence medicine...does it increase confusion?

Discussion in 'I care for a person with dementia' started by Kimmysue, Aug 25, 2019.

  1. Kimmysue

    Kimmysue New member

    May 30, 2019
    4
    my mom is a regular patient of a urologist for chronic urinary tract infection. Her last visit was two weeks ago. She has not had an infection in 6+ months, but has had horrible urinary incontinence. He prescribed Myrbetriq, a medicine that helps control urinary incontinence. The literature said nothing about increased confusion,.... but since she has been taking it on alternating days for just one week, she seems more confused. Coincidence????
     
  2. Louise7

    Louise7 Registered User

    Mar 25, 2016
    1,152
    I see from your previous posts that you are in the USA, and based on a quick google search this medication doesn't seem to be in common use in the UK. Incontinence is common with dementia but this medication seems to be specifically for an overactive bladder rather than urinary incontinence caused by dementia. I'd advise speaking to the person who prescribed it, particularly as the increased confusion corresponded with starting the medication. One of the side effects of the medication can be a UTI though (which can cause increased confusion) so it's possible that your mom has another infection, particularly as she has suffered from chronic UTI's in the past.
     
  3. canary

    canary Registered User

    Feb 25, 2014
    10,249
    Female
    South coast
    I must say, that when I read your post the first thing I thought was - is there another infection? UTIs cause absolute havoc in people with dementia. Both my mum and now my OH are always much more confused when they have a UTI.

    Well spotted - this could well be the answer.
     
  4. Lawson58

    Lawson58 Registered User

    I would suggest getting in touch with the urogist to see if anything else could be given in place of the current medication. My husband has been taking a different type of drug for his bladder for some years and hasn't had any side effects, confusion etc so ther options are available.
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.